Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 635, NWS Jackson, MS

December 25, 2012Leake County, Scott County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Dec 25, 2012, 1:52 PM CST for Leake County, Scott County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 25, 2012, 1:52 PM CST (19:52 UTC)
Expired
Dec 25, 2012, 2:21 PM CST
In force
29 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Leake County, MS, Scott County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 58 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 25, 12:58 PM CSTTornado Watch PDSSPC9 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.9 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 253 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
659 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
253 m²/s²
0-3 km storm-relative helicity
361 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

419 
WUUS54 KJAN 251952
SVRJAN
MSC079-123-252045-
/O.NEW.KJAN.SV.W.0635.121225T1952Z-121225T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
152 PM CST TUE DEC 25 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LEAKE COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...EDINBURG...CARTHAGE...
  NORTHWESTERN SCOTT COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 245 PM CST

* AT 151 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR LUDLOW MOVING       
  NORTHEAST AT 45 MPH. THIS STORM PRODUCED DAMAGE AS IT PASSED       
  THROUGH THE JACKSON METRO AREA.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TUSCOLA BY 210 PM CST...
  CARTHAGE BY 215 PM CST...
  RENFROE AND SINGLETON BY 225 PM CST...
  EDINBURG BY 230 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3248 8976 3260 8978 3264 8973 3277 8973
      3293 8953 3293 8932 3272 8932
TIME...MOT...LOC 1951Z 232DEG 38KT 3259 8978

$$

BK
1 follow-up statement
309 
WWUS54 KJAN 252021
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
221 PM CST TUE DEC 25 2012

MSC079-123-252032-
/O.CAN.KJAN.SV.W.0635.000000T0000Z-121225T2045Z/
SCOTT MS-LEAKE MS-
221 PM CST TUE DEC 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR LEAKE AND NORTHWESTERN SCOTT 
COUNTIES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3248 8976 3260 8978 3264 8973 3277 8973
      3293 8953 3293 8932 3272 8932
TIME...MOT...LOC 2022Z 232DEG 38KT 3279 8947

$$

BK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 25, 10:22 AM CST, 3 hours 30 minutes earlier.

Area forecast discussion, Dec 25, 10:22 AM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1022 AM CST TUE DEC 25 2012

...DANGEROUS SEVERE WEATHER AND HEAVY RAIN EVENT EXPECTED FOR THE
REGION THIS AFTERNOON AND THIS EVENING...

.SHORT TERM...
COMPLEX SCENARIO ONGOING THIS MORNING AS ONE OF THE MORE DYNAMIC
SYSTEMS I HAVE SEEN AT THIS LATITUDE IMPACTING THE AREA. THE HIGHLY
UNUSUAL NATURE OF THIS SYSTEM IS QUANTIFIED BY PSU ANOMALY CHARTS
WHICH SHOW 500 MB AND MSLP WILL BE 4-5 SIGMA BELOW NORMAL BY THIS
AFTERNOON...AND SLU CIPS WHICH HAS NO MATCHING ANALOGS WITH A SCORE
ABOVE 9.5 INDICATING LIMITED ABILITY TO MATCH WITH ANY HISTORICAL
PATTERN. SHORT RANGE MODELS ARE NOW IN EXCELLENT AGREEMENT WITH
SHOWING A HIGHLY VOLATILE SEVERE WEATHER SETUP FOR SOUTHERN AND
EASTERN SECTIONS OF THE CWA LATER TODAY AND TONIGHT. SURFACE ANALYSIS
SHOWS WARM FRONT CURRENTLY LIES ALONG THE SOUTHERN BORDER OF OUR
CWA...WITH SATELLITE SHOWING LOTS OF SUN DEVELOPING IN THE WARM
SECTOR WITH TEMPS RISING INTO THE 70S AND DEWPOINTS INTO THE
MID/UPPER 60S. AS INTENSE CYCLOGENESIS OCCURS IN LA THIS
AFTERNOON...EXPECT WARM FRONT TO CONTINUE TO LIFT N AND AS 90-100 KT
MID LEVEL JET SWINGS OUT INTO THE WARM SECTOR...STAGE WILL BE SET FOR
SIGNIFICANT SEVERE WEATHER EPISODE. HIGH RESOLUTION AND CONVECTION
ALLOWING MODELS AGREE ON NUMEROUS SUPERCELLS WITH HIGH UPDRAFT
HELICITY VALUES MOVING THROUGH THE SOUTH 1/2 OF AREA THIS AFTERNOON
AND EVENING AND HAVE WORDED HWO AND SPS VERY STRONGLY. MAIN QUESTION
AS FAR AS SEVERE WEATHER IS HOW FAR NORTH THE WARM FRONT AND
ASSOCIATED MAJOR THREAT GETS. HIGH RES WRF RUNS IMPLY WARM FRONT
MAKING IT UP TO ABOUT I-20 IN MS AND CURLING BACK SW FROM THERE AS
DEEPENING LOW GRADUALLY FORMS AN OCCLUSION AND MOVES THROUGH THE
DELTA. TEND TO LEAN TOWARD THIS TYPE OF EVOLUTION WITH GREATEST
TORNADO POTENTIAL ALONG AND S OF A WINNSBORO...TO CANTON...TO MACON
LINE...BUT 12Z NAM IN PARTICULAR IMPLIES THIS COULD GET A BIT FARTHER
N AND HAVE WORDED HWO/SPS TO ACCOUNT FOR UNCERTAINTY. IT SHOULD BE
STRESSED THAT AREAS RIGHT ALONG THE WARM FRONT COULD HAVE A
PARTICULARLY ENHANCED TORNADIC RISK SHOULD A SUPERCELL TRACK ALONG
THE FRONTAL BOUNDARY. EVENTUAL EVOLUTION INTO A QLCS COULD ENHANCE
WIND DAMAGE POTENTIAL EVEN FARTHER N INTO NC/NE MS...BUT THINK COLD
AIR WILL REMAIN DEEP ENOUGH OVER MOST OF THE UPPER DELTA TO RESULT IN
ANY SEVERE WEATHER RISK BEING PRIMARILY IN THE FORM OF HAIL

OTHER BIG THREAT IS HEAVY RAIN POTENTIAL. MANY AREAS HAVE ALREADY
SEEN 1-2 INCHES OF RAIN THIS MORNING WITH INITIAL WAVE OF
CONVECTION...AND PONDING OF WATER ALREADY AN ISSUE. 1.81" HAS FALLEN
AT KJAN. WITH INCREASED ASCENT AND LARGE AREA OF CONVECTION OVER THE
ARKLATEX ASSOCIATED WITH MAIN SYSTEM STILL TO COME THROUGH...HAVE
HOISTED AN FFA FOR THE ENTIRE AREA. EXPECT WIDESPREAD STORM TOTALS
OF 2-4" WITH LOCALLY HEAVIER AMOUNTS...WHICH IN DECEMBER ALMOST
ALWAYS CAUSES AT LEAST LOCALIZED FLOODING ISSUES.

FINALLY...CONTINUED TREND TOWARD A SLIGHLY MORE SE TRACK OF SURFACE
LOW BRING THE POTENTIAL FOR A QUICKER CHANGEOVER TO SNOW INTO PLAY
IN THE DELTA TONIGHT...PARTICULARLY GIVEN THE INCREDIBLE
BAROCLINICITY ACROSS THE AREA WITH COLD AIR NOT FAR AWAY (25F IN NW
AR AND 72 AT KBTR). HAVE UPDATED THE GRIDS TO SPEED UP THE MIXING IN
WITH SNOW A BIT IN THE DELTA THIS EVENING...AND MAY HAVE TO CONSIDER
POSSIBILITY OF SOME MINOR ACCUMULATIONS ESPECIALLY FOR BOLIVAR
COUNTY FOR TONIGHT. WILL LOOK AT THIS MORE CLOSELY THIS AFTERNOON.

&&

.AVIATION...TREACHEROUS FLYING CONDITIONS ONGOING AND XPCTD TO
CONTINUE THROUGH THE DAY AS IFR/MVFR CIGS ALONG WITH PERIODIC
+TSRA/HEAVY DOWNPOURS WILL IMPACT ALL TAF SITES. STRONG AND SEVERE
+TSRA COULD OCCUR THIS AFTN WITH 65-75 KT GUSTS AND HALF-DOLLAR
SIZED HAIL ALONG WITH TORNADOES FOR CNTRL/SRN SITES AND POSSIBLY
KGTR. STORM TOPS TO FL450-500 AND SEVERE TURBULENCE CAN BE XPCTD
INVOF STORMS. SEVERE RISKS WILL END WEST TO EAST THROUGH THE EVENING
AS A COLD FRONT SWEEPS THROUGH THE REGION. WINDS WILL INITIALLY BE E
THIS MORNING AND VEER SOUTH THROUGH THE AFTN WHILE PICKING UP TO 15
KT WITH HIGHER GUSTS THEN VEER TO W/NW WITH GUSTS TO 20-25 KT BEHIND
THE FRONT.

FOR KGLH/KGWO...A BRIEF CHANGE OVER FROM RAIN TO A RAIN/SNOW MIX AND
THEN TO ALL SNOW IS POSSIBLE 26/02-08Z BEHIND THE COLD FRONT. LIGHT
DUSTING ACCUMULATIONS ON ELEVATED AND GRASSY SURFACES WILL BE
POSSIBLE.

VFR CONDS SHOULD RETURN BY EARLY WEDNESDAY MORNING ACROSS SOUTHERN
AND CENTRAL SITES WITH NRN SITES BRING LAST TO

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       65  35  44  27 / 100  73   3   0
MERIDIAN      65  37  46  25 / 100  95   5   0
VICKSBURG     62  34  43  25 / 100  51   2   0
HATTIESBURG   71  39  51  27 / 100  90   4   0
NATCHEZ       68  35  44  26 / 100  33   2   0
GREENVILLE    52  33  40  26 / 100  95  10   0
GREENWOOD     56  36  41  25 / 100  95  10   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MSZ018-019-025>066-
     072>074.

     WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY FOR
     MSZ018-019-025>027-034>036-040>042-047-053-059-060.

LA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR LAZ007>009-015-016-
     023>026.

     WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY FOR
     LAZ007>009-015-016-023>026.

AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR ARZ074-075.

     WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY FOR
     ARZ074-075.

&&

AEG/JA/
Hazardous weather outlook, Dec 25, 9:10 AM CST, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
910 AM CST TUE DEC 25 2012

LAZ015-016-023>026-MSZ038-039-043>066-072>074-261200-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-
RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-
JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
910 AM CST TUE DEC 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL LOUISIANA AND
MUCH OF CENTRAL AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

DANGEROUS SEVERE WEATHER OUTBREAK WITH THE POTENTIAL FOR STRONG...
LONG TRACKED TORNADOES...IS LIKELY THIS AFTERNOON AND EVENING ACROSS
PARTS OF NORTHEAST LOUISIANA AND CENTRAL AND SOUTHERN MISSISSIPPI.

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES...DAMAGING WINDS
IN EXCESS OF 70 MPH...AND HALF DOLLAR SIZED HAIL ARE POSSIBLE TODAY
INTO THIS EVENING. THE GREATEST RISK OF SEVERE STORMS IS EXPECTED TO
BE ALONG AND SOUTHEAST OF A LINE FROM WINNSBORO
LOUISIANA...CANTON...TO MACON MISSISSIPPI. THESE STORMS WILL DEVELOP
AS A STRONG LOW PRESSURE SYSTEM MOVES THROUGH THE ARKLAMISS DELTA
REGION THIS AFTERNOON AND EVENING. THE MOST INTENSE STORMS COULD
PRODUCE STRONG TORNADOES... AND IF THE STORMS DEVELOP INTO AN
INTENSE SQUALL LINE...WIDESPREAD DAMAGING WINDS WILL BECOME POSSIBLE.

THIS IS EXPECTED TO BE A SIGNIFICANT SEVERE WEATHER EPISODE. PEOPLE
SHOULD ENSURE THEY HAVE A WAY TO GET WEATHER WARNINGS WHILE
PARTICIPATING IN CHRISTMAS ACTIVITIES.

IN ADDITION TO THE SEVERE WEATHER THREAT...HEAVY RAINFALL IS ALSO
EXPECTED ACROSS THE AREA. WIDESPREAD RAINFALL OF 2 TO 3 INCHES...WITH
LOCALIZED HEAVIER AMOUNTS...IS ANTICIPATED. WITH INTENSE DOWNPOURS
OF RAIN EXPECTED...SOME FLASH FLOODING COULD OCCUR. A WIND ADVISORY
IS IN EFFECT TONIGHT AS NORTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO
40 MPH WILL DEVELOP GENERALLY ALONG THE MISSISSIPPI RIVER AND WEST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS REQUESTED TODAY.

LAZ007>009-MSZ019-025>033-035>037-040>042-261200-
MOREHOUSE-WEST CARROLL-EAST CARROLL-SUNFLOWER-LEFLORE-GRENADA-
CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-
910 AM CST TUE DEC 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND PARTS
OF NORTH CENTRAL AND NORTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS OF 70
MPH...HAIL TO THE SIZE OF QUARTERS...AND A FEW TORNADOES...WILL BE
POSSIBLE TODAY AND THIS EVENING. THESE STORMS WILL DEVELOP AS A
STRONG AREA OF LOW PRESSURE MOVES THROUGH THE ARKLAMISS DELTA REGION
DURING THE AFTERNOON AND EVENING HOURS.

THE MAGNITUDE AND AREAL EXTENT OF THE SEVERE WEATHER THREAT WILL
GREATLY DEPEND ON HOW FAR NORTH A WARM FRONT ASSOCIATED WITH THE LOW
PRESSURE CAN MAKE IT INTO THE REGION. IF THE WARM FRONT PUSHES NORTH
OF THE AREA...A SIGNIFICANT SEVERE WEATHER EVENT WOULD BECOME MORE
LIKELY...WHILE IF THE FRONT STAYS SOUTH OF THE AREA THE THREAT FOR
SEVERE WEATHER WILL BE REDUCED.

IN ADDITION TO THE SEVERE WEATHER THREAT...HEAVY RAINFALL IS ALSO
EXPECTED ACROSS THE AREA. WIDESPREAD RAINFALL OF 2 TO 3 INCHES...WITH
LOCALIZED HEAVIER AMOUNTS...IS ANTICIPATED. WITH INTENSE DOWNPOURS
OF RAIN EXPECTED...SOME FLASH FLOODING COULD OCCUR. A WIND ADVISORY
IS IN EFFECT TONIGHT AS NORTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO
40 MPH WILL DEVELOP GENERALLY ALONG THE MISSISSIPPI RIVER AND WEST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS REQUESTED TODAY.

ARZ074-075-MSZ018-034-261200-
ASHLEY-CHICOT-BOLIVAR-WASHINGTON-
910 AM CST TUE DEC 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST MISSISSIPPI AND
EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

STRONG TO ISOLATED SEVERE THUNDERSTORMS PRODUCING VERY HEAVY
RAINFALL...HAIL UP TO QUARTER SIZED...AND GUSTY WINDS...WILL BE
POSSIBLE TODAY AS A STRONG AREA OF LOW PRESSURE MOVES ACROSS THE
AREA. WHILE THE GREATEST RISK OF SEVERE WEATHER IS EXPECTED TO BE
FARTHER SOUTHEAST...WIDESPREAD HEAVY RAINFALL OF 2 TO 4
INCHES...WITH LOCALIZED HEAVIER AMOUNTS...IS EXPECTED. WITH INTENSE
DOWNPOURS OF RAIN EXPECTED...SOME FLASH FLOODING COULD OCCUR.

A WIND ADVISORY IS IN EFFECT TONIGHT AS NORTHWEST WINDS OF 25 TO 30
MPH WITH GUSTS TO 40 MPH WILL DEVELOP OVER THE REGION. AS COLDER AIR
MOVES INTO THE REGION BEHIND THE LOW PRESSURE AREA TONIGHT INTO EARLY
WEDNESDAY...RAIN MAY CHANGE OVER TO SNOW FOR A TIME. WHILE WIDESPREAD
TRAVEL ISSUES ARE NOT CURRENTLY EXPECTED...A DUSTING OF SNOW COULD
OCCUR...ESPECIALLY NORTH OF US HIGHWAY 82. THIS FORECAST IS STILL
SUBJECT TO CHANGE...AND PEOPLE PLANNING TRAVEL ACROSS THE REGION...
AND PARTICULARLY THOSE THAT MAY BE PLANNING TO TRAVEL NORTH OR WEST
FROM THE AREA...SHOULD MONITOR FORECASTS AND TRAVEL CONDITIONS
CLOSELY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS REQUESTED TODAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

22/08

In the hours before

Special weather statement, Dec 25, 7:54 AM CST, 5 hours 58 minutes before
MSZ055>057-064>066-251425-
SMITH MS-SIMPSON MS-JONES MS-JEFFERSON DAVIS MS-JASPER MS-
COVINGTON MS-
754 AM CST TUE DEC 25 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
754 AM CST TUE DEC 25 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED OVER CARSON AT 755 AM CST...MOVING NORTHEAST AT 45 MPH.

PEOPLE IN NORTHERN COVINGTON...EXTREME SOUTHWESTERN JASPER...EASTERN
JEFFERSON DAVIS...NORTHWESTERN JONES...EXTREME SOUTHEASTERN SIMPSON
AND SOUTHEASTERN SMITH COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3195 8946 3179 8928 3144 8975 3157 8989
TIME...MOT...LOC 1355Z 226DEG 39KT 3157 8974

JA
Special weather statement, Dec 25, 8:35 AM CST, 5 hours 17 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
250100-
ASHLEY AR-CHICOT AR-ATTALA MS-ADAMS MS-WINSTON MS-WEBSTER MS-
WASHINGTON MS-WARREN MS-SUNFLOWER MS-SMITH MS-SIMPSON MS-SHARKEY MS-
SCOTT MS-RANKIN MS-OKTIBBEHA MS-NOXUBEE MS-NEWTON MS-NESHOBA MS-
MONTGOMERY MS-MARION MS-MADISON MS-LOWNDES MS-LINCOLN MS-LEFLORE MS-
LEAKE MS-LAWRENCE MS-LAUDERDALE MS-LAMAR MS-KEMPER MS-JONES MS-
JEFFERSON DAVIS MS-JEFFERSON MS-JASPER MS-ISSAQUENA MS-HUMPHREYS MS-
HOLMES MS-HINDS MS-GRENADA MS-FRANKLIN MS-FORREST MS-COVINGTON MS-
COPIAH MS-CLAY MS-CLARKE MS-CLAIBORNE MS-CHOCTAW MS-CARROLL MS-
BOLIVAR MS-YAZOO MS-TENSAS LA-RICHLAND LA-MOREHOUSE LA-FRANKLIN LA-
EAST CARROLL LA-CONCORDIA LA-CATAHOULA LA-MADISON LA-WEST CARROLL LA-
835 AM CST TUE DEC 25 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
835 AM CST TUE DEC 25 2012

...DANGEROUS SEVERE WEATHER OUTBREAK WITH THE POTENTIAL FOR
STRONG...LONG TRACKED TORNADOES...IS LIKELY THIS AFTERNOON AND
EVENING ACROSS PARTS OF NORTHEAST LOUISIANA AND CENTRAL AND SOUTHERN
MISSISSIPPI...

A POWERFUL STORM SYSTEM IS EXPECTED TO MOVE THROUGH THE MID-SOUTH
REGION THIS AFTERNOON AND TONIGHT...AND PRODUCE AN ENVIRONMENT
FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS ACROSS CENTRAL
AND SOUTHERN MISSISSIPPI...AND NORTHEAST LOUISIANA. AT THE PRESENT
TIME...THE GREATEST RISK OF SEVERE WEATHER APPEARS AS THOUGH IT WILL
BE SOUTHEAST OF A LINE FROM WINNSBORO LA...TO CANTON...TO MACON.
TORNADOES...A FEW OF WHICH COULD BE STRONG AND LONG TRACKED...ALONG
WITH DAMAGING WINDS OF 75 MPH AND HALF DOLLAR SIZED HAIL...ARE
POSSIBLE WITH THE MOST INTENSE SEVERE THUNDERSTORMS.

THE MAIN QUESTION STILL REMAINING WITH THIS SEVERE WEATHER EPISODE
IS HOW FAR NORTH AND WEST THE THREAT OF SIGNIFICANT SEVERE WEATHER
WILL SPREAD. THIS WILL BE CONTINGENT UPON HOW FAR NORTH A WARM FRONT
CURRENTLY OVER SOUTHERN LOUISIANA AND MISSISSIPPI CAN MOVE THIS
AFTERNOON. AT THIS POINT...THE AREA WITH THE HIGHEST CONFIDENCE FOR
BEING SOUTH OF THE WARM FRONT IS IN THE AREA OF ENHANCED RISK OF
SEVERE WEATHER OUTLINED ABOVE...BUT IT IS POSSIBLE THAT THE THREAT
COULD SPREAD AS FAR NORTH AS THE GOLDEN TRIANGLE AREA AND PARTS OF
NORTH CENTRAL MISSISSIPPI LATE THIS AFTERNOON AND EVENING. THE DELTA
REGION...PARTICULARLY THE UPPER DELTA OF SOUTHEAST ARKANSAS AND FAR
NORTHWEST MISSISSIPPI...HAS THE LEAST RISK OF SIGNIFICANT SEVERE
STORM ACTIVITY.  HOWEVER...HEAVY RAIN COULD CAUSE FLASH FLOODING
THERE AND ANYWHERE ACROSS THE REGION TODAY.

THIS IS A POTENTIALLY DANGEROUS WEATHER SITUATION. PEOPLE ARE URGED
TO ENSURE THEY HAVE A WAY TO GET WEATHER WARNING INFORMATION AS THEY
GO ABOUT THEIR CHRISTMAS ACTIVITIES TODAY AND THIS EVENING.

AEG
Special weather statement, Dec 25, 8:36 AM CST, 5 hours 16 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
260100-
ASHLEY AR-CHICOT AR-ATTALA MS-ADAMS MS-WINSTON MS-WEBSTER MS-
WASHINGTON MS-WARREN MS-SUNFLOWER MS-SMITH MS-SIMPSON MS-SHARKEY MS-
SCOTT MS-RANKIN MS-OKTIBBEHA MS-NOXUBEE MS-NEWTON MS-NESHOBA MS-
MONTGOMERY MS-MARION MS-MADISON MS-LOWNDES MS-LINCOLN MS-LEFLORE MS-
LEAKE MS-LAWRENCE MS-LAUDERDALE MS-LAMAR MS-KEMPER MS-JONES MS-
JEFFERSON DAVIS MS-JEFFERSON MS-JASPER MS-ISSAQUENA MS-HUMPHREYS MS-
HOLMES MS-HINDS MS-GRENADA MS-FRANKLIN MS-FORREST MS-COVINGTON MS-
COPIAH MS-CLAY MS-CLARKE MS-CLAIBORNE MS-CHOCTAW MS-CARROLL MS-
BOLIVAR MS-YAZOO MS-TENSAS LA-RICHLAND LA-MOREHOUSE LA-FRANKLIN LA-
EAST CARROLL LA-CONCORDIA LA-CATAHOULA LA-MADISON LA-WEST CARROLL LA-
836 AM CST TUE DEC 25 2012

SPECIAL WEATHER STATEMENT...CORRECTED EXPIRATION TIME
NATIONAL WEATHER SERVICE JACKSON MS
836 AM CST TUE DEC 25 2012

...DANGEROUS SEVERE WEATHER OUTBREAK WITH THE POTENTIAL FOR
STRONG...LONG TRACKED TORNADOES...IS LIKELY THIS AFTERNOON AND
EVENING ACROSS PARTS OF NORTHEAST LOUISIANA AND CENTRAL AND SOUTHERN
MISSISSIPPI...

A POWERFUL STORM SYSTEM IS EXPECTED TO MOVE THROUGH THE MID-SOUTH
REGION THIS AFTERNOON AND TONIGHT...AND PRODUCE AN ENVIRONMENT
FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS ACROSS CENTRAL
AND SOUTHERN MISSISSIPPI...AND NORTHEAST LOUISIANA. AT THE PRESENT
TIME...THE GREATEST RISK OF SEVERE WEATHER APPEARS AS THOUGH IT WILL
BE SOUTHEAST OF A LINE FROM WINNSBORO LA...TO CANTON...TO MACON.
TORNADOES...A FEW OF WHICH COULD BE STRONG AND LONG TRACKED...ALONG
WITH DAMAGING WINDS OF 75 MPH AND HALF DOLLAR SIZED HAIL...ARE
POSSIBLE WITH THE MOST INTENSE SEVERE THUNDERSTORMS.

THE MAIN QUESTION STILL REMAINING WITH THIS SEVERE WEATHER EPISODE
IS HOW FAR NORTH AND WEST THE THREAT OF SIGNIFICANT SEVERE WEATHER
WILL SPREAD. THIS WILL BE CONTINGENT UPON HOW FAR NORTH A WARM FRONT
CURRENTLY OVER SOUTHERN LOUISIANA AND MISSISSIPPI CAN MOVE THIS
AFTERNOON. AT THIS POINT...THE AREA WITH THE HIGHEST CONFIDENCE FOR
BEING SOUTH OF THE WARM FRONT IS IN THE AREA OF ENHANCED RISK OF
SEVERE WEATHER OUTLINED ABOVE...BUT IT IS POSSIBLE THAT THE THREAT
COULD SPREAD AS FAR NORTH AS THE GOLDEN TRIANGLE AREA AND PARTS OF
NORTH CENTRAL MISSISSIPPI LATE THIS AFTERNOON AND EVENING. THE DELTA
REGION...PARTICULARLY THE UPPER DELTA OF SOUTHEAST ARKANSAS AND FAR
NORTHWEST MISSISSIPPI...HAS THE LEAST RISK OF SIGNIFICANT SEVERE
STORM ACTIVITY.  HOWEVER...HEAVY RAIN COULD CAUSE FLASH FLOODING
THERE AND ANYWHERE ACROSS THE REGION TODAY.

THIS IS A POTENTIALLY DANGEROUS WEATHER SITUATION. PEOPLE ARE URGED
TO ENSURE THEY HAVE A WAY TO GET WEATHER WARNING INFORMATION AS THEY
GO ABOUT THEIR CHRISTMAS ACTIVITIES TODAY AND THIS EVENING.

AEG
Special weather statement, Dec 25, 10:54 AM CST, 2 hours 58 minutes before
MSZ043-048>050-251720-
SCOTT MS-RANKIN MS-MADISON MS-HINDS MS-
1054 AM CST TUE DEC 25 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1054 AM CST TUE DEC 25 2012

...HEAVY RAIN CAUSING PONDING OF WATER ACROSS JACKSON METRO AREA...

SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN HAVE BEEN MOVING
ACROSS THE JACKSON METRO AREA MUCH OF MORNING...AND WIDESPREAD
RAINFALL OF ONE AND A HALF TO TWO AND A HALF INCHES HAS ALREADY
OCCURRED. 2.14 INCHES OF RAIN HAS ALREADY FALLEN AT JACKSON EVERS
INTERNATIONAL AIRPORT AS OF 1050 AM.

THIS HEAVY RAIN IS LIKELY CAUSING PONDING OF WATER IN LOW LYING AND
POOR DRAINAGE AREAS. A BREAK IN THE RAIN IS LIKELY LATE THIS MORNING
AND EARLY THIS AFTERNOON...BUT ADDITIONAL HEAVY RAINFALL WILL OCCUR
LATER THIS AFTERNOON AND EVENING...AND THIS COULD CAUSE FLASH
FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA.

LAT...LON 3265 9024 3265 8977 3206 8976 3207 9056
TIME...MOT...LOC 1651Z 219DEG 41KT 3224 9032

AEG
Local storm report, Dec 25, 1:30 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
130 PM CST TUE DEC 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 PM     FLASH FLOOD      VICKSBURG               32.33N 90.87W
12/25/2012                   WARREN             MS   EMERGENCY MNGR

            SEVERAL STREETS FLOODED AROUND VICKSBURG

&&

DL
Local storm report, Dec 25, 1:32 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
132 PM CST TUE DEC 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 PM     TSTM WND GST     5 WNW BRANDON           32.32N 90.08W
12/25/2012  M72.00 MPH       RANKIN             MS   ASOS

            MEASURED AT KJAN ASOS. FENCE BLOWN OVER AT NWS OFFICE.

&&

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 5:03 AM CSTWind AdvisoryJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 27 more25 hr
Dec 25, 6:31 AM CSTSpecial Weather StatementJANLawrence39 min
Dec 25, 7:54 AM CSTSpecial Weather StatementJANCovington, Jefferson Davis31 min
Dec 25, 7:57 AM CSTRiver Flood WarningJANNeshoba11 days
Dec 25, 9:24 AM CSTRiver Flood WarningJANAttala, Holmes10 days
Dec 25, 9:25 AM CSTRiver Flood WarningJANClay26 hr
Dec 25, 10:17 AM CSTFlash Flood WatchJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more9 hr
Dec 25, 10:54 AM CSTSpecial Weather StatementJANMadison, Rankin26 min
Dec 25, 11:50 AM CSTFlash Flood WarningJANClaiborne, Jefferson, Warren4 hr
Dec 25, 1:18 PM CSTSevere Thunderstorm WarningJANClaiborne, Warren42 min
Dec 25, 1:22 PM CSTSevere Thunderstorm WarningJANMadison, Rankin43 min
Dec 25, 1:37 PM CSTSevere Thunderstorm WarningJANAdams38 min
Dec 25, 1:40 PM CSTSevere Thunderstorm WarningJANHinds50 min
Dec 25, 1:49 PM CSTSevere Thunderstorm WarningJANAdams, Jefferson41 min
Dec 25, 1:55 PM CSTTornado WarningJANFranklin, Lincoln50 min
Dec 25, 1:57 PM CSTFlash Flood WarningJANHinds, Madison, Rankin3 hr
Dec 25, 2:02 PM CSTSevere Thunderstorm WarningJANClaiborne, Jefferson43 min
Dec 25, 2:09 PM CSTSevere Thunderstorm WarningJANFranklin51 min
Dec 25, 2:18 PM CSTSevere Thunderstorm WarningJANMadison, Rankin42 min
Dec 25, 2:20 PM CSTSevere Thunderstorm WarningJANCopiah, Lincoln40 min
Dec 25, 2:28 PM CSTSevere Thunderstorm WarningJANHinds47 min
Dec 25, 2:38 PM CSTTornado WarningJANCopiah, Lawrence, Simpson34 min
Dec 25, 2:52 PM CSTSevere Thunderstorm WarningJANCopiah23 min
Dec 25, 2:53 PM CSTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott52 min
Dec 25, 2:55 PM CSTFlash Flood WarningJANCopiah, Franklin, Jefferson, Lawrence, Lincoln, Simpson2 hr
Dec 25, 2:59 PM CSTSevere Thunderstorm WarningJANFranklin, Lincoln46 min
Dec 25, 3:02 PM CSTSevere Thunderstorm WarningJANSimpson13 min
Dec 25, 3:10 PM CSTSevere Thunderstorm WarningJANAttala, Leake, Madison50 min
Dec 25, 3:17 PM CSTSevere Thunderstorm WarningJANSimpson43 min
Dec 25, 3:26 PM CSTSevere Thunderstorm WarningJANCopiah, Lawrence34 min
Dec 25, 3:28 PM CSTSevere Thunderstorm WarningJANLeake, Neshoba, Newton, Scott, Winston47 min
Dec 25, 3:31 PM CSTTornado WarningJANLawrence, Lincoln23 min
Dec 25, 3:34 PM CSTSevere Thunderstorm WarningJANScott, Smith56 min
Dec 25, 3:36 PM CSTSevere Thunderstorm WarningJANForrest, Jones, Lamar54 min
Dec 25, 3:42 PM CSTTornado WarningJANForrest33 min
Dec 25, 3:52 PM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Simpson38 min
Dec 25, 3:55 PM CSTSevere Thunderstorm WarningJANKemper, Noxubee, Winston65 min
Dec 25, 4:01 PM CSTTornado WarningJANJones29 min
Dec 25, 4:02 PM CSTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Marion13 min
Dec 25, 4:07 PM CSTSevere Thunderstorm WarningJANJasper, Lauderdale, Newton38 min
Dec 25, 4:10 PM CSTSevere Thunderstorm WarningJANClarke, Lauderdale35 min
Dec 25, 4:18 PM CSTTornado WarningJANForrest, Lamar, Marion57 min
Dec 25, 4:19 PM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis26 min
Dec 25, 4:24 PM CSTTornado WarningJANClarke, Lauderdale41 min
Dec 25, 4:31 PM CSTSevere Thunderstorm WarningJANJasper, Jones59 min
Dec 25, 4:35 PM CSTSevere Thunderstorm WarningJANLowndes25 min
Dec 25, 4:51 PM CSTFlash Flood WarningJANClarke, Jasper, Kemper, Lauderdale, Neshoba, Newton and 2 more105 min
Dec 25, 4:54 PM CSTFlash Flood WarningJANCovington, Forrest, Jones, Lamar, Marion100 min
Dec 25, 4:54 PM CSTSevere Thunderstorm WarningJANClarke66 min
Dec 25, 4:57 PM CSTSevere Thunderstorm WarningJANClarke, Lauderdale33 min
Dec 25, 4:59 PM CSTSevere Thunderstorm WarningJANForrest, Lamar61 min
Dec 25, 5:28 PM CSTSevere Thunderstorm WarningJANJones17 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.